Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Mar 24, 2021, 3:40 AM CDT. It took effect at Mar 24, 2021, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2021, 3:40 AM CDT (08:40 UTC)
- In effect from
- Mar 24, 2021, 1:00 PM CDT
- Expired
- Mar 25, 2021, 4:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
438 WHUS73 KDLH 240840 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 340 AM CDT Wed Mar 24 2021 LSZ143>145-242045- /O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.NEW.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 340 AM CDT Wed Mar 24 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...For the Gale Warning, northeast winds 20 to 25 kt with gales around 35 kt and waves 6 to 11 ft. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt and waves 6 to 9 ft expected. * WHERE...Silver Bay Harbor to Two Harbors MN, Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ140-242045- /O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.NEW.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/ Grand Portage to Grand Marais MN- 340 AM CDT Wed Mar 24 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...For the Gale Warning, northeast winds 20 to 25 kt with gales around 35 kt and waves 4 to 7 ft. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ146>148-242045- /O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.NEW.KDLH.SC.Y.0010.210324T1800Z-210325T1100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 340 AM CDT Wed Mar 24 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM CDT THURSDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gales around 35 kt and waves 7 to 12 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 11 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Oak Point to Saxon Harbor WI. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 6 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ141-142-242045- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 340 AM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-242045- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Chequamegon Bay-Bayfield to Oak Point WI- 340 AM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
5 follow-up statements
573 WHUS73 KDLH 241441 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 941 AM CDT Wed Mar 24 2021 LSZ143>145-250245- /O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.CON.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 941 AM CDT Wed Mar 24 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...For the Gale Warning, northeast winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 12 ft. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and waves 6 to 9 ft expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ140-250245- /O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.CON.KDLH.SC.Y.0010.210324T1800Z-210325T0500Z/ Grand Portage to Grand Marais MN- 941 AM CDT Wed Mar 24 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... * WHAT...For the Gale Warning, northeast winds 15 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to midnight CDT tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ146>148-250245- /O.CON.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.CON.KDLH.SC.Y.0010.210324T1800Z-210325T1100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 941 AM CDT Wed Mar 24 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM CDT THURSDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 kt and waves 7 to 13 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and waves 6 to 11 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Oak Point to Saxon Harbor WI. * WHEN...For the Gale Warning, until 1 PM CDT this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 6 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LSZ141-142-250245- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 941 AM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 10 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-250245- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Chequamegon Bay-Bayfield to Oak Point WI- 941 AM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
478 WHUS73 KDLH 241804 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 104 PM CDT Wed Mar 24 2021 LSZ140-143>145-250500- /O.EXP.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T0500Z/ Grand Portage to Grand Marais MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 104 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 10 to 20 kt with gusts up to 35 kt and waves 5 to 8 ft. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Silver Bay Harbor to Two Harbors MN and Grand Portage to Grand Marais MN. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146>148-250615- /O.EXP.KDLH.GL.W.0001.000000T0000Z-210324T1800Z/ /O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 104 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 7 to 10 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Oak Point to Saxon Harbor WI. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141-142-250500- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 104 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand Marais to Taconite Harbor MN. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-250500- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Chequamegon Bay-Bayfield to Oak Point WI- 104 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 10 to 15 kt with gusts up to 30 kt. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
227 WHUS73 KDLH 242056 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 356 PM CDT Wed Mar 24 2021 LSZ140-250900- /O.EXT.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/ Grand Portage to Grand Marais MN- 356 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141-250900- /O.EXT.KDLH.SC.Y.0009.000000T0000Z-210325T1100Z/ Grand Marais to Taconite Harbor MN- 356 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Grand Marais to Taconite Harbor MN. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ142-250500- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Taconite Harbor to Silver Bay Harbor MN- 356 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 4 to 7 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-250500- /O.CON.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Chequamegon Bay-Bayfield to Oak Point WI- 356 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt. Waves 1 to 3 ft in ice free areas. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ143>145-250500- /O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 356 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Waves 4 to 7 ft. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Silver Bay Harbor to Two Harbors MN. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ146>148-250900- /O.CON.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 356 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 6 to 9 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Oak Point to Saxon Harbor WI. * WHEN...Until 6 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
948 WHUS73 KDLH 250221 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 921 PM CDT Wed Mar 24 2021 LSZ146>148-250330- /O.CAN.KDLH.SC.Y.0010.000000T0000Z-210325T1100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 921 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LSZ143>145-250330- /O.CAN.KDLH.SC.Y.0010.000000T0000Z-210325T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 921 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LSZ121-142-250330- /O.CAN.KDLH.SC.Y.0009.000000T0000Z-210325T0500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Taconite Harbor to Silver Bay Harbor MN- 921 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LSZ140-250900- /O.EXT.KDLH.SC.Y.0010.000000T0000Z-210325T0900Z/ Grand Portage to Grand Marais MN- 921 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141-250900- /O.EXT.KDLH.SC.Y.0009.000000T0000Z-210325T0900Z/ Grand Marais to Taconite Harbor MN- 921 PM CDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Grand Marais to Taconite Harbor MN. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
796 WHUS73 KDLH 250852 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 352 AM CDT Thu Mar 25 2021 LSZ140-251000- /O.EXP.KDLH.SC.Y.0010.000000T0000Z-210325T0900Z/ Grand Portage to Grand Marais MN- 352 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Winds and waves have tapered off. $$ LSZ141-251000- /O.EXP.KDLH.SC.Y.0009.000000T0000Z-210325T0900Z/ Grand Marais to Taconite Harbor MN- 352 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Winds and waves have tapered off. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 12:29 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 24, 12:29 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1229 AM CDT Wed Mar 24 2021
.DISCUSSION...(This evening through Monday)
Issued at 242 PM CDT Tue Mar 23 2021
Summary: A large area of low pressure will cross the Northland
tonight through Thursday bringing over an inch of rain to NW WI
and several inches of snow across NE MN while bringing gale force
gusts and large waves to Lake Superior.
A large area of low pressure that is well modeled as far as its
track and intensity will slide through Wisconsin tonight and into
eastern Lake Superior by Wednesday. This will bring with it a lot
(1-1.8") of rain to NW WI, and on the far NW side of the storm
snowfall accumulations upwards of a 1/2 a foot. The snowfall
forecast is definitely the hardest part of this storm to predict
with temperatures not consistently cold enough amongst different
model solutions to fully buy into some of the 10"+ amounts that
are being progged. Further, the 10:1 snow ratio that most model
graphics are based off of may be a bit high with the expected
temperatures. So, in light of the discrepancies, tried to take the
middle road and lean towards the snowier side of the spectrum
which resulted in enough snow for a winter weather advisory for
much of the MN Arrowhead. With temperatures so close to the
rain/snow threshold, kept the zones bordering Lake Superior in
rain expecting the lake's influence to be enough to keep ptype
rain there. The extent of the snow northwestward was also tricky
as there will likely be a tight snowfall gradient even if all
precip fell as snow. So, for as far as I was comfortable with kept
those areas in snow, but sub-advisory amounts with locally higher
accumulations.
With QPF amounts of up to 1.8" expected across NW WI, we may have
to watch for some local flooding. This will be due to the frozen
ground and its inability to absorb any moisture leading to almost
100% runoff - this runoff will flow into area creeks that may
still have ice on them and may cause ice jams. Please let us know
if you see any flooding or ice jams on area rivers.
Despite Lake Superior forecasted to incur a prolonged period of
northeasterly gales, I do not think that lakeshore flooding will
be an issue in the Twin Ports. Lake levels are about a foot below
their maximum level in August, and a gale like this typically will
raise levels a foot or two which would put levels high, but not
flooding high, so opted out of any lakeshore flooding headlines.
After this system crosses, the remainder of the week looks cool
and dry. A trough arrives for the weekend and it looks cold enough
for accumulating snow - perhaps even low end advisory amounts.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1228 AM CDT Wed Mar 24 2021
A surface low pressure continues its slow northeast track bringing
widespread rainfall across the Northland. IFR ceilings were observed
over NW WI this evening and will continue to slowly advance north to
encompass DLH/HIB/BRD. Further north for INL ceilings are expected
to stay in the MVFR range with rainfall turning to snow in the early
morning hours. Accumulations of around an inch or less may be
observed at the terminal.
Expect conditions to remain primarily within the IFR range for the
majority of the forecast period. Additionally, gusty winds upwards
of 25 knots out of the northeast will be on tap throughout the
region. Precipitation will shift to a rain snow mix throughout the
day with snow being more favored further north. HIB could see a
couple of inches at the terminal. Look for the system to depart near
the end of the forecast period with improving conditions slowly
spreading west to east.
&&
.MARINE...
Issued at 950 PM CDT Tue Mar 23 2021
An area of low pressure will affect western Lake Superior through
the forecast. Gusty winds are forecast, with some gales to 40
knots, affecting much of the nearshore waters. Small Craft
Advisories and Gale Warnings remain in effect. This low will move
into eastern Lake Superior Wednesday night, allowing the winds and
waves to diminish.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 35 38 23 34 / 100 100 30 10
INL 31 40 19 41 / 70 70 10 0
BRD 35 42 26 44 / 100 100 10 0
HYR 35 42 24 40 / 100 100 30 10
ASX 34 39 25 34 / 100 100 50 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Winter Weather Advisory until 7 PM CDT this evening for MNZ011-
012-019.
LS...Small Craft Advisory until 3 AM CDT early this morning for
LSZ140-143>148.
Gale Warning until 1 PM CDT this afternoon for LSZ140-143>148.
Small Craft Advisory until midnight CDT tonight for LSZ121-141-
142.
&&
DISCUSSION...Wolfe
AVIATION...Britt
MARINE...GSFHazardous weather outlook, Mar 23, 8:55 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 855 PM CDT Tue Mar 23 2021 MNZ010>012-018>021-025-026-033>038-250200- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine- 855 PM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota. .DAY ONE...Tonight Precipitation in northern Minnesota will transition from rain this evening to either a wintry mix of rain and snow, or to all snow, after midnight tonight. A Winter Weather Advisory has been issued for northern and central St. Louis, northern Lake, and northern Cook counties. Between 1 to 2 inches of new snow accumulations are possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Accumulating snow will continue over northeastern Minnesota and a Winter Weather Advisory for parts of the MN Arrowhead will continue through Wednesday afternoon. Between 3 to 6 inches of total snow is possible for areas under the Winter Weather Advisory. Lighter snow accumulation is possible elsewhere. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report precipitation type, and measurements of snow or ice accumulations tonight and Wednesday to the National Weather Service. Spotters and the public can also report precipitation type with the free M-PING smartphone app. WIZ001>004-006>009-250200- Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 855 PM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Some light snow accumulation is possible over northwest Wisconsin Wednesday afternoon and evening. Primarily rain is expected, where over an inch of rain is possible that could lead to ponding of water and minor flooding. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report precipitation type, and measurements of snow or ice accumulations to the National Weather Service. Spotters and the public can also report precipitation type with the free M-PING smartphone app. LSZ121-140>148-250200- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 855 PM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight Strong northeast winds will continue tonight as a low pressure system moves through the region. A Gale Warning has been issued beginning at 3 AM CDT tonight for most of the nearshore waters of western Lake Superior. Small Craft Advisories are also in effect for the portions of the nearshore waters that are not under the Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong northeasterly winds continue into Wednesday, and a Gale Warning will continue for most of the nearshore waters of western Lake Superior through 1 PM CDT. Small Craft Advisories will likely be needed through Wednesday evening. JTS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.